Jump to content

If you can walk, do it and count your blessings bc walking is a big deal


Recommended Posts

  • Moderator Emeritus

If you are able to walk, count your blessings.  Regardless of if you are too depressed to walk or don't want to walk, please count your blessings if you're physically CAPABLE of walking.

 

My movement disorder is so bad that if I walk more than a few steps, my legs buckle and my whole body starts to wiggle.  I can only walk up and down the hallway of my house 3-5 times a day, maximum.  Before meds, I used to be a runner, swimmer, bicyclist, dancer, figure skater, and weight lifter.  The tricyclic antidepressants and benzo destroyed me so badly that now I can't even walk because I have lost control of my legs and arms.

 

If I leave my house, my family pushes me in a wheelchair so that I don't flop everywhere in public.

 

So if you are physically capable of walking, do it and be grateful, and while you are out walking to help yourself through WD, say a little prayer that one day I will be able to walk again, too.  And if I ever am able to again, I will pray and think good things about you when I am walking.

 

I know that it is hard for many people to exercise while in WD, but if you are able to walk, DO IT and count your blessings.  It will only help your recovery.

**I'm not a doctor and don't give medical advice, merely personal experience
***Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-4 years off: Huge improvements, incl. improved dystonia

Link to post
Share on other sites

I can barely walk around the block due to agoraphobia....but I can walk down the street a little, and in the yard. That is something. Thank you for the reminder that I do have much to be grateful for. I will say a prayer that one day you and I both will once again walk many miles at a time, climb mountains, and live full lives.

Trying to get off Paxil since 2007. Was tapering by 0.1 mg every 4-5 weeks. Had awful crash in November 2015 at .5 mg; updosed gradually to 2 mg. 

 

Doing better and tapering again, much slower this time.  2016: Dropped from 2 mg to 1.62 mg.  2017:  1.62 mg to 1.2 mg. 2018: 1.2 mg to .76 mg. 2019: .76 mg to .56 mg. 2020: .56 mg to .33 mg. CURRENT DOSE: 3/22/21 .28 mg 

 

Started Klonopin in November 2015 to deal with crash. 1/10/16 started milk titration taper from .5 mg. Finished taper 12/6/17. Still take Klonopin for agoraphobia 2 - 3 times a week. 

Link to post
Share on other sites
  • Moderator Emeritus

Rachelina, I am so sorry about the agoraphobia.  I can only imagine how crippling it must be, but I am so happy that you can walk!  Maybe you can plan a little walking path for yourself inside your house, just to help get your blood flowing everyday.  I know it can only help you heal.  Thank you for your prayers and I will keep you in mine.

**I'm not a doctor and don't give medical advice, merely personal experience
***Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-4 years off: Huge improvements, incl. improved dystonia

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy